MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation but has not yet been received by the manufacturer.Concomitant products: distal and proximals, coda balloon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a zenith flex aaa endovascular graft bifurcated main body was leaking throughout the duration of an abdominal aortic aneurysm procedure.Prior to the surgery, the patient had torturous anatomy.The procedure, however, was able to be completed as planned and did not result in any adverse events or the need for additional procedures.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: a review of the documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control and specifications, as well as a functional test and visual inspection of the returned device was conducted during the investigation.One used captor flexor sheath was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the device and the hemostatic valve was in the closed position.The iris valve was noted to not be closing properly and appeared in the same configuration when adjusted to the open position.The valve cap was removed to access the iris valve, which revealed that it was not seated properly within the captor valve.This was likely the source of the valve not opening and closing properly.The iris valve was then removed, revealing no damage.Although the iris valve was observed to not be seated properly, there was no evidence provided to suggest that the device was manufactured out of specifications.Additionally, a document-based investigation evaluation was performed.Based on the review of current documentation, cook has concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.Design verification and validation testing showed that the affected product is safe and effective for its intended use.The dhrs for the complaint lot (9053564) and related subassembly lots for the device system and delivery system revealed no relevant non-conformances.The dhr for captor valve lot sa8393897 revealed one relevant non-conformance for a failed leak test and resulted in the scrapping of two devices.The dhr for captor valve lot sa8462925 revealed one relevant non-conformance for a failed leak test as well and resulted in the scrapping of one device.A database search found no additional events associated with the provided complaint lot.The tffb-36-95-zt is a one-device lot, giving no indication of non-conforming product in house.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, objective evidence that all relevant non-conforming product was scrapped, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "9 how supplied: the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11 directions for use: 11.1 bifurcated system; 11.1.10 docking of top cap; 4.Retighten the pin vise and withdraw the entire top cap and gray positioner through the graft and through the sheath by pulling on the inner cannula.Leave the sheath and wire guide in place.5.Close the captor hemostatic valve on the main body introducer sheath by turning it in a clockwise direction until it stops.11.1.11 ipsilateral iliac leg placement and deployment note: ensure the captor hemostatic valve on the main body introducer sheath is turned to the open position.1.Utilize the main body graft wire and sheath assembly to introduce the ipsilateral iliac leg graft.Advance dilator and sheath assembly into the main body sheath.5.Under fluoroscopy and after verification of iliac leg graft position, loosen pin vise, and retract inner cannula to dock tapered dilator to gray positioner.Tighten pin vise.Maintain main body sheath position while withdrawing iliac leg sheath and gray positioner with secured inner cannula.6.Close the captor hemostatic valve on the main body introducer sheath by turning it in a clockwise direction until it stops." based on the information provided, evaluation of the returned product, and the results of our investigation, a definitive root cause could not be established.However, it is likely that this event could be attributed to unintended use error.The source of the leak was found to be that the iris valve within the captor valve was disrupted and was not seated properly.It is likely that this occurred during use, possibly from inserting or removing devices from the captor flexor sheath while the hemostatic valve was closed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8898749
Report Number1820334-2019-02024
Device Sequence Number11112867
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)200809(10)9053564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model NumberN/A
Device Catalogue NumberTFFB-36-95-ZT
Device Lot Number9053564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1